By Topic

On the hazard rate of the lognormal distribution

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Sweet, Arnold L. ; Sch. of Ind. Eng., Purdue Univ., West Lafayette, IN, USA

It is argued that plots of the hazard rate for the lognormal random variable which have appeared in some recent literature are incorrect and/or misleading; the hazard rate always begins at zero, rises to a maximum, then decreases very slowly to zero. An equation for the location of the maximum of the hazard rate is derived. The maximum lies in a finite interval for all positive values of the standard deviation of the associated normal random variable. Approximations that can be used to compute the hazard rate for parameter values outside of the usual range in the tables associated with the normal (Gaussian) random variable are presented

Published in:

Reliability, IEEE Transactions on  (Volume:39 ,  Issue: 3 )